New York, 2004Flood in New York, December 10 to 11, 2004
December 10 to 11, 2004 · NWS ALY · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Dec 10, 4:17 PM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Dec 10, 4:17 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
417 PM EST FRI DEC 10 2004
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL ORGANIZE OVERNIGHT NEAR NORTHERN NEW
JERSEY AND EASTERN PENNSYLVANIA AND MOVE SLOWLY NORTHEAST SATURDAY
MORNING INTO THE AFTERNOON FROM CENTRAL NEW YORK INTO NORTHERN NEW
ENGLAND. PLENTY OF WARM AIR WILL REMAIN EAST OF THE STORM TO KEEP
THE PRECIPITATION RAINFALL...EXCEPT OVER THE ADIRONDACKS WHERE
ENOUGH COLD AIR WILL FUNNEL IN FROM ALOFT AND THE NORTHWEST TO
TRANSITION THE RAIN TO SNOW OVERNIGHT. THE STORM SYSTEM WILL
CONTINUE TO MOVE NORTHEAST INTO THE CANADIAN MARITIMES SATURDAY
NIGHT INTO SUNDAY. ANOTHER FAST MOVING LOW WILL MOVE THROUGH THE
UPPER MIDWEST AND NORTHERN GREAT LAKES ON SUNDAY...WHICH WILL BRING
LIGHT SNOW TO THE NORTHEAST SUNDAY NIGHT INTO MONDAY.
WATER VAPOR/SATELLITE LOOP OVER THE PAST 24 HOURS SHOWS A LONG WAVE
TROUGH BEING CARVED OUT OVER THE CNTRL MS RIVER VALLEY/MIDWEST WITH
ACTIVE CONVECTIVE ON THE EAST SIDE OF THE TROUGH OVER THE TN RIVER
VALLEY. A SERIES OF DISTURBANCES CONTINUE TO MEANDER NORTHEAST IN
THE BROAD S/SW FLOW OVER THE ERN SEABOARD. A SECOND BATCH OF
CONVECTION CONTINUES ALONG THE EAST COAST/WRN ATLANTIC BAROCLINIC
ZONE IN ASSOCIATION WITH A POTENT H250 JET OF 100-120 KNOTS.
&&
.SHORT TERM (TONIGHT THROUGH SUNDAY)...
TONIGHT...A SECOND SURGE OF MOISTURE IS CURRENTLY MOVING OVER THE
FCST AREA BASED ON THE LATEST KENX RADAR IN ASSOCIATION WITH H500
JET STREAK OF GREATER THAN 100 KNOTS NEAR SRN NY/NJ/SRN NEW ENGLAND.
THESE LOCATIONS ARE LOCATED ON THE LEFT FRONT QUAD. BEST UPPER LEVEL
DIVERGENCE IS OVER WRN/NRN NY/SAINT LAWRENCE RIVER IN ASSOCIATION
WITH H700 DEFORMATION ZONE. NONETHELESS...GOOD UPWARD VERTICAL
MOTION PROGGED WITH DYNAMIC COOLING WITH PCPN CHANGING FROM
RA->SN/RA->SN/IP->ALL SNOW BY AROUND MIDNIGHT FOR THE SRN
ADIRONDACKS (NRN HERKIMER/HAMILTON/NRN WARREN COUNTIES). MODEL
SOUNDINGS FROM ETA/GFS ALL SUPPORT PTYPE TRANSITION...AS WELL AS
1000-500 HPA/1000-850 HPA/850-700 PARTIAL THICKNESS VALUES FROM
GFS/ETA. THE ERN HALF OF THE CWA WILL CONTINUE WITH DANK CONDITIONS
AND RAINFALL. HEAVIEST QPFS NORTHWESTERN PORTION OF THE CWA. SNOW
TOTALS OF 3-6 PRIOR TO 12Z SAT.
SATURDAY...GFS/ETA/GLOBAL GEM IN PRETTY GOOD AGREEMENT THAT SFC LOW
WILL MOVE THROUGH CNTRL NY WEST OF CAPITAL REGION ALLOWING A WEDGE
OF WARM AIR TO SLICE THROUGH 3/4S OF THE FCST AREA (TEMPS UP TO 50F
POSSIBLE IN THE MID HUDSON RIVER VALLEY). SNOW TO CONTINUE OVER THE
SRN ADIRONDACKS...EVENTUALLY IN THE PM ENOUGH COLD AIR WILL FILTER
DOWN OVER THE LAKE GEORGE SARATOGA REGION/SRN VT TURNING THE RAIN TO
SNOW. STORM TOTALS OF 4-8 FOR THE SRN ADIRONDACKS.
SAT NIGHT...LOW PULLS AWAY NORTHEAST INTO NORTHERN NEW ENGLAND AND
COLD AIR FILTERS IN TURNING THE LEFT OVER MOISTURE INTO SNOW SHOWERS
EVERYWHERE...EXCEPT IN THE MID HUDSON VALLEY WHERE A FEW SPRINKLES
WILL BE LEFT OVER. COLD AIR ADVECTION CONTINUES. H850 TEMPS FALL TO
-5C TO -8C BY ABOUT 06Z VIA THE GFS. CHANCE/SLIGHT CHANCE OF SNOW
SHOWERS/FLURRIES WILL LINGER OVER THE WRN PORTION OF THE CWA.
SUNDAY...THE FORECAST AREA WILL BE BETWEEN SYSTEMS. A CLIPPER-LIKE
SYSTEM MOVING IN FROM THE UPPER MIDWEST/NRN GREAT LAKES AND THE
SATURDAY STORM DEPARTING INTO THE CANADIAN MARITIMES. SOME ISSUES ON
ONSET OF PCPN ON SUN WITH GEM/ETA/GFS. I BROUGHT A LOW CHANCE OF
SNOW IN FOR THE WRN PORTION OF THE CWA LATE IN THE DAY.
THANKS FOR THE COLLAB WITH BTV/BGM/BUF/OKX/BOX.
&&
.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
SUNDAY NIGHT TO TUESDAY NIGHT...06Z AND 12Z GFS RUNS...00Z AND 12Z
CANADIAN GEM MODEL RUNS/12Z ETA...HPC GRAPHICS AND ENSEMBLE DATA
EXAMINED FOR THIS PART OF THE FORECAST.
SUNDAY NIGHT...MODEL GUIDANCE PROGS A CLIPPER LIKE SYSTEM MOVING
THROUGH THE NRN GREAT LAKES AND INTO EXTREME UPSTATE NY AND NRN NEW
ENGLAND. THE SYSTEM MAY BE MORE OF A HYBRID TYPE WITH SOME WEAK
THERMAL ADVECTION ON THE ERN FRINGE AND PLENTY OF H500 VORTICITY
ADVECTION ASSOCIATED WITH THE H500 CLOSED CIRCULATION AND ITS
NEGATIVELY TITLED TROUGH TO PRODUCE DEEP ASCENT AND A ROUND OF LIGHT
SNOW SUN NIGHT-MON. LIKELY POPS WERE PUT IN THE WRN PORTION OF THE
CWA SUN NIGHT AND TRENDING TO HIGH CHANCE IN THE ERN PORTION BY MON
MORNING. RIGHT NOW...ITS APPEARS A DUSTING TO 2 INCHES/ 1-3 INCH
GENERAL SNOWFALL MAY BE POSSIBLE. COLD AND BLUSTERY CONDITIONS WILL
KICK MONDAY PM.
MON NIGHT INTO TUESDAY...LAKE ENHANCED SNOWFALL DOWNWIND OF LAKE
ONTARIO BEGINS WITH W/NW FLOW...STEEP LAPSE RATES..CYCLONIC FLOW
AND PLENTY OF INSTABILITY HINTED. H850 COLD AIR ADVECTION PERSISTS
00Z TUE TO 18Z TUE. BY 18Z TUE H850 TEMPS ARE FCSTED TO BE -15C TO
-18C FROM SOUTH TO NORTH ACROSS THE FCST AREA FROM 12Z GFS. THE
ENSEMBLE MEAN TEMPS WERE A TAD COLDER THAN THE GFS OPERATIONAL. I
POPULATED ENSEMBLE MEAN SFC TEMPS FOR SUN NIGHT TO TUE NIGHT...WITH
SOME SLIGHTLY COLDER DEVIATIONS OVER THE VALLEYS/HIGHER TERRAIN.
WEDNESDAY THROUGH FRIDAY...HIGH PRESSURE BUILDS IN WEDNESDAY AND
THURSDAY. WHILE LINGERING LAKE EFFECT COULD LAST INTO EARLY
WEDNESDAY HAVE KEPT IT DRY...AS FLOW IS NW AND NOT WNW AND SURFACE
HIGH IS BUILDING IN. CHANCE POPS ON FRIDAY AS WEAK SYSTEM
APPROACHES FROM THE WEST. AT THIS POINT COASTAL REDEVELOPMENT TOO
LATE TO HAVE MUCH IMPACT. 12Z GFS STRONGER WITH UPPER TROUGH.
TEMPERATURES BELOW NORMAL. HAVE ATTEMPTED TAKE MEX AS STARTING
POINT AND BEST BLEND WITH SURROUNDING OFFICES.
&&
.AVIATION...
WIDESPREAD IFR CONDITIONS DEVELOPING ACROSS CWA DURING REMAINDER OF
AFTERNOON WITH IFR CONDITIONS INTO SATURDAY MORNING. CONDITIONS
GRADUALLY IMPROVING AS SATURDAY PROGRESSES. MAINLY RAIN THIS
AFTERNOON AND EARLY EVENING. PRECIPITATION WILL BECOME MORE MIXED
WITH TIME...ESPECIALLY WEST AND NORTH OF KALB.
&&
.HYDROLOGY...
DELTA AND HINCKLEY SPILLING SO UPCOMING PRECIP SOME CONCERN. QPF
1.00+ IN NORTHWEST QUARTER CWA...ALTHOUGH SOME WILL BE OF WINTERY
VARIETY SO THAT WILL REDUCE RUNOFF. LITTLE FALLS FORECAST TO RISE
TO 11.8 (FS 15 FT). UTICA MAY BE ONE GAGE TO WATCH.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
NY...032-033-042 WINTER WEATHER ADVISORY 9 PM FRI TO 5 PM SAT
CT...NONE.
MA...NONE.
VT...NONE.
&&
SHORT TERM/DAYS 3-4/SYNOPSIS...WASULA
AVIATION/DAYS 5-7/HYDRO...
Hazardous weather outlook, Dec 10, 3:55 PM EST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
355 PM EST FRI DEC 10 2004
NYZ032-033-042-111200-
HAMILTON NY-NORTHERN HERKIMER NY-NORTHERN WARREN NY-
355 PM EST FRI DEC 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER...HAMILTON
AND WARREN COUNTIES.
.DAY ONE...A WINTER WEATHER ADVISORY IS IN EFFECT FOR NORTHERN
HERKIMER...HAMILTON AND WARREN COUNTIES THROUGH 5PM ON SATURDAY.
RAIN WILL GRADUALLY CHANGE OVER TO SNOW TONIGHT.
.DAYS TWO THROUGH SEVEN...SNOW WILL CONTINUE THROUGH SATURDAY
EVENING. TOTAL SNOWFALL WILL AVERAGE 4 TO 8 INCHES. THERE MAY BE
LESS SNOW SOUTH OF ROUTE 8...WITH LOCALLY GREATER AMOUNTS OVER HIGHER
ELEVATIONS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED BUT REPORTS OF ANY
HEAVY RAIN OR SNOW WILL BE APPRECIATED.
CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-082>084-
VTZ013>015-111200-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-NORTHERN WASHINGTON NY-
SCHOHARIE NY-SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-
SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-
SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-
WESTERN COLUMBIA NY-WESTERN DUTCHESS NY-WESTERN GREENE NY-
WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY-WESTERN ULSTER NY-
WESTERN WINDHAM VT-
355 PM EST FRI DEC 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED BUT REPORTS OF ANY
HEAVY RAIN OR SNOW WILL BE APPRECIATED.
Flood, Montgomery
- When
- December 10, 7:49 PM EST to December 11, 5:28 AM EST
- Where
- Montgomery forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.902, -74.440 (the zone’s center; the record gives no point)
The Canajoharie Creek exceeded its flood stage of 6.0', cresting at 7.34' at 23:45 EST on 12/10/04 at the gage just above the town of Canajoharie.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, December 10 to 11, 20044 deaths · 4 events
- Tornadoes and Hail in South Carolina, December 10, 20042 injured · F3 · 10 events
- Tropical Storm in Guam, December 10 to 11, 2004$1.0 million · 1 event
- Flooding in Washington, December 10 to 12, 2004$500,000 · 9 events
- Damaging Winds in Georgia, December 10, 20041 injured · $276,000 · 65 kt wind · 7 events
- Heavy Rain in North Carolina, December 10, 2004$350,000 · 1 event
- Hail and Damaging Winds in Georgia, December 10, 2004$18,000 · 1 in hail · 25 events
- High Wind in Montana, December 10 to 11, 200461 kt wind · 13 events
- Hail in Tennessee, December 10, 20041.75 in hail · 10 events
- Dense Fog in Arizona, December 10 to 15, 20045 events
- Flash Flooding and Hail in North Carolina, December 10, 20040.75 in hail · 4 events
- Storm Surge in New Jersey, December 10 to 11, 20044 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427925.